Alert archive / Idaho / Winter Storm Warnings in 2006
Winter Storm Warning 5, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Mar 25, 2006, 3:49 AM MST. It took effect at Mar 25, 2006, 6:00 AM MST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2006, 3:49 AM MST (10:49 UTC)
- In effect from
- Mar 25, 2006, 6:00 AM MST
- Expired
- Mar 26, 2006, 11:00 AM MST
- In force
- 29 hr
- Issued by
- NWS Pocatello, ID
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Mar 24, 3:06 PM MST, 12 hours 43 minutes earlier.
Area forecast discussion, Mar 24, 3:06 PM MST, 12 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 306 PM MST FRI MAR 24 2006 .SHORT TERM...STRONG SHORT WAVE 40N 135W WILL ENTER OREGON EARLY SATURDAY. WARM FRONTAL BAND INITIALLY EXTENDS INTO NORTHERN NEVADA BUT NEW SURFACE LOW GENERATES SOUTHEAST OREGON AND LIFTS NORTHEAST. COLD FRONT CROSS CENTRAL MOUNTAINS AROUND 300 PM AND THE UPPER SNAKE RIVER VALLEY 700 TO 800 PM SATURDAY EVENING. SNOW LEVELS 7500 FEET OR HIGHER AHEAD OF FRONT FALL RAPIDLY TO VALLEY FLOORS AS FRONT PASSES. WITH CONVECTIVE POTENTIAL AND SLIGHT CHANCE OF THUNDERSTORMS VALLEYS COULD SEE 1 TO 3 INCHES SNOW WITH FRONTAL PASSAGE. SOUTHWEST FLOW AND QPF .5 TO .8 INCH FOCUSED ON ZONE 31 AND 18 FROM SATURDAY MORNING TO SUNDAY MORNING. THEREFORE HEAVY SNOW WARNING FOR MOUNTAINS ISSUED. JET ADVANCES ACROSS NEVADA AND UTAH SATURDAY NIGHT AND SUNDAY IN LESS THAN FAVORABLE POSITION FOR STRONGEST WINDS TO CATCH FORECAST AREA. STILL...SURFACE PRESSURE GRADIENT AND COLD ADVECTION ALOFT SUFFICIENT FOR WINDS TO REACH ADVISORY LEVELS IN THE LOWER SNAKE RIVER PLAIN AND EASTERN MAGIC VALLEY EARLY SUNDAY. MODELS VERY SOME WITH SNOW AMOUNTS THE EASTERN HIGHLANDS. COULD BE AT LEAST 8 TO 10 INCHES ABOVE 7000 FEET LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. RS .LONG TERM...MONDAY NIGHT THROUGH FRIDAY...A RIDGE OF HIGH PRESSURE WILL KEEP CONDITIONS MILD AND DRY ACROSS EASTERN IDAHO THROUGH EARLY WEDNESDAY. MEDIUM RANGE MODELS ARE COMING INTO BETTER AGREEMENT THAT A TROUGH OF LOW PRESSURE WILL MIGRATE THROUGH JUST SOUTH OF IDAHO THROUGH NORTHERN NV/UT LATE WEDNESDAY INTO THURSDAY. THIS TRAJECTORY IS A MOIST PATTERN FOR EASTERN IDAHO...AND THE GENERAL AGREEMENT BETWEEN FCST MODELS HAS INCREASED FORECASTER CONFIDENCE THAT A DECENT PRECIPITATION EVENT WILL OCCUR DURING THAT PERIOD. BEYOND THURSDAY AN ACTIVE ZONAL PATTERN WILL CONTINUE THROUGH WEEKS END. CANTIN && .AVIATION...VFR CONDITIONS WILL BE PREVALENT OVERNIGHT...WITH A NOTABLE EXCEPTION AT KSUN AND WESTERN PORTIONS OF TWEB ROUTE 345 AFTER 09Z. AS MOIST SOUTHERLY FLOW INCREASES CONDITIONS WILL DETERIORATE TO IFR OR WORSE NEAR KSUN...WHILE SHOWER ACTIVITY WILL PROMOTE MVFR CEILINGS FROM TWIN FALLS TO BOISE. A COLD FRONT WILL BRING WIDESPREAD MVFR/IFR CONDITIONS TO ALL TAF SITES AND TWEB ROUTES LATE SATURDAY AFTERNOON (AFTER 00Z). CANTIN && .PIH WATCHES/WARNINGS/ADVISORIES... HEAVY SNOW WARNING FROM 6 AM SATURDAY TO 6 AM MST SUNDAY FOR IDZ018-IDZ031. && 99/99
Hazardous weather outlook, Mar 24, 4:30 AM MST, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 430 AM MST FRI MAR 24 2006 IDZ017>025-031-032-251500- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 430 AM MST FRI MAR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY A PACIFIC STORM IS EXPECTED TO SPREAD VALLEY RAIN AND MOUNTAIN SNOW THROUGH CENTRAL AND EASTERN IDAHO SATURDAY AND SATURDAY NIGHT. MODERATE TO HEAVY MOUNTAIN SNOW IS POSSIBLE WITH THIS STORM ACROSS THE CENTRAL MOUNTAINS ABOVE 6500 FEET. AS A RESULT...A WINTER STORM WATCH HAS BEEN POSTED FOR PORTIONS OF THE CENTRAL MOUNTAINS. SNOW LEVELS WILL FALL TO THE VALLEY FLOOR ACROSS THE SNAKE AND MAGIC VALLEY SATURDAY EVENING BEHIND THE FRONT. A QUICK INCH OR TWO IS POSSIBLE IN THE SNAKE VALLEY BEFORE ENDING EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:36 AM MST | Wind Advisory | PIH | 34 hr | |
| Mar 25, 3:49 AM MST | Winter Storm Watch | PIH | 10 hr |
Nearby
Winter Storm Warnings in Idaho, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.